Alert archive / New Mexico / Special Weather Statements in 2019
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 3, 2019, 9:10 PM MDT for Lea County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2019, 9:10 PM MDT (03:10 UTC)
- Expired
- Jun 3, 2019, 10:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Midland/Odessa, TX
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 133 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted.
828
WWUS84 KMAF 040310
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
910 PM MDT Mon Jun 3 2019
NMZ028-033-034-040400-
Southern Lea County NM-Eddy County Plains NM-Central Lea County NM-
910 PM MDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EDDY...CENTRAL LEA
AND WESTERN GAINES COUNTIES UNTIL 1000 PM MDT...
At 909 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Monument, or 19 miles northwest of Eunice, moving
northeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hobbs, Nadine, Monument, Humble City, Eunice Airport, Knowles,
Halfway, Lea County Regional Airport, Oil Center and Industrial
Airpark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3294 10310 3269 10306 3248 10306 3233 10372
3272 10378
TIME...MOT...LOC 0309Z 245DEG 24KT 3257 10345
$$
GoudswardWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 3, 5:28 PM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 3, 5:28 PM MDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 628 PM CDT Mon Jun 3 2019 .DISCUSSION... See aviation discussion below. && .AVIATION... Main concern for this forecast is the potential for storms to impact TAF sites as they move in from the west late evening and overnight. By 02Z storms will be nearing CNM, 05Z HOB-INK-PEQ, 08Z-09Z MAF/FST. MVFR conditions are possible with storms, mostly SE winds, but could be gusty/erratic near storms. As such we have continued the TEMPO groups for TSRA at all TAF sites. && .PREV DISCUSSION... /issued 235 PM CDT Mon Jun 3 2019/ DISCUSSION... .Active weather pattern continues with severe storms and flooding possible through midweek... Not much change expected to the unsettled weather pattern through mid week. An upper level storm system in southern California will move very little through Tuesday night and then slowly eject toward the southern plains Wednesday and Thursday. Ahead of this system deep and persistent southwesterly flow aloft will eject periodic disturbances and interact with a very moist, unstable and sheared atmosphere east of a surface trough/dryline along the extreme west Texas/eastern New Mexico border. Thunderstorms, some severe, are anticipated tonight and Tuesday night in this regime. The better chance of severe storms will remain west of the eastern Permian Basin through Tuesday night as shear will only be modest further east, but locally heavy rainfall can not be ruled out anywhere across west Texas and southeast New Mexico through Tuesday night with precipitable water values above normal. Thunderstorms will still be possible Wednesday as the system ejects slowly onto the western high plains with a few strong to severe storms still possible. The upper level system is forecast to continue to move away from the region Thursday with wrap around showers and storms still possible across the northern and eastern Permian Basin of west Texas. Relief is finally forecast to be on the way by Friday through the weekend with upper level ridging and above normal temperatures expected. A cold front is forecast to bring cooler temperatures early next week. Precipitation chances with this front are uncertain at this time. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 82 66 87 / 70 50 70 40 Carlsbad 64 87 64 89 / 80 30 60 20 Dryden 70 84 69 90 / 70 50 60 30 Fort Stockton 67 85 66 87 / 70 40 70 30 Guadalupe Pass 62 81 61 84 / 80 40 60 20 Hobbs 63 84 61 86 / 80 40 60 30 Marfa 58 82 56 84 / 80 40 70 30 Midland Intl Airport 67 83 66 87 / 70 50 70 30 Odessa 67 83 66 87 / 70 40 70 30 Wink 67 87 64 89 / 80 30 70 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 3, 10:41 AM MDT, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1141 AM CDT Mon Jun 3 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-041645- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1141 AM CDT Mon Jun 3 2019 /1041 AM MDT Mon Jun 3 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will be possible again this afternoon and tonight. Any storms that do develop will be accompanied by frequent lightning, locally heavy rainfall, small hail, and gusty winds. There is a slight risk of severe storms this afternoon and evening, capable of producing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a slight risk of severe storms Tuesday afternoon and night. Any severe storms that do develop will be capable of producing large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible as early as this afternoon. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, Jun 3, 8:40 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
940 PM CDT Mon Jun 3 2019
TXZ279-280-282-040345-
Chisos Basin TX-Central Brewster County TX-Lower Brewster County TX-
940 PM CDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREWSTER COUNTY
UNTIL 1045 PM CDT...
At 940 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Boquillas Canyon, or 13 miles southeast of Panther
Junction, moving northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Panther Junction, Persimmon Gap and Big Bend National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2899 10327 2966 10329 2991 10245 2978 10243
2979 10249 2975 10255 2977 10257 2973 10262
2975 10267 2960 10274 2960 10277 2945 10283
2940 10281 2935 10288 2926 10291 2922 10287
2917 10300 2910 10303 2906 10310 2898 10312
TIME...MOT...LOC 0240Z 228DEG 17KT 2916 10309
49Special weather statement, Jun 3, 8:43 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
943 PM CDT Mon Jun 3 2019
TXZ075-274-040345-
Pecos TX-Reeves County Plains TX-
943 PM CDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS...SOUTHERN
REEVES...SOUTHWESTERN WARD AND EASTERN JEFF DAVIS COUNTIES UNTIL 1045
PM CDT...
At 942 PM CDT, Doppler radar was tracking a strong thunderstorm over
Saragosa, or 21 miles southeast of Toyah, moving northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Saragosa, Verhalen, Toyah Lake, B F Goodrich Testing Track,
Toyahvale and Pecos Municipal Airport.
This includes the following highways...
Interstate 10 between mile markers 200 and 228.
Interstate 20 between mile markers 32 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3144 10361 3135 10304 3075 10357 3096 10386
3100 10388
TIME...MOT...LOC 0242Z 228DEG 17KT 3103 10364
49Special weather statement, Jun 3, 8:45 PM MDT, 25 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 845 PM MDT Mon Jun 3 2019 NMZ034-040330- Southern Lea County NM- 845 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LEA COUNTY UNTIL 930 PM MDT... At 844 PM MDT, Doppler radar was tracking a strong thunderstorm 23 miles west of Jal, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Eunice, Jal, Jal Airport and Bennett. LAT...LON 3247 10309 3206 10307 3204 10371 3232 10372 TIME...MOT...LOC 0244Z 251DEG 24KT 3218 10358 Goudsward
Special weather statement, Jun 3, 8:57 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
957 PM CDT Mon Jun 3 2019
TXZ075-278-279-282-040400-
Pecos TX-Central Brewster County TX-Lower Brewster County TX-
Davis Mountains Foothills TX-
957 PM CDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS...NORTHEASTERN
BREWSTER AND EAST CENTRAL JEFF DAVIS COUNTIES UNTIL 1100 PM CDT...
At 957 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Marathon, or 30 miles southeast of Alpine, moving
north at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Marathon.
This includes Interstate 10 between mile markers 231 and 238.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2970 10317 3008 10336 3066 10362 3101 10329
2989 10251
TIME...MOT...LOC 0257Z 193DEG 26KT 3010 10326
49Special weather statement, Jun 3, 8:57 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
857 PM MDT Mon Jun 3 2019
NMZ029-040345-
Northern Lea County NM-
857 PM MDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 945
PM MDT...
At 857 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tatum, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Tatum, Crossroads, Gladiola and Tatum Airport.
LAT...LON 3319 10306 3316 10327 3304 10362 3351 10356
3353 10348 3356 10306
TIME...MOT...LOC 0257Z 245DEG 26KT 3328 10337
GoudswardSpecial weather statement, Jun 3, 9:10 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
910 PM MDT Mon Jun 3 2019
NMZ028-033-034-040400-
Southern Lea County NM-Eddy County Plains NM-Central Lea County NM-
910 PM MDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EDDY...CENTRAL LEA
AND WESTERN GAINES COUNTIES UNTIL 1000 PM MDT...
At 909 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Monument, or 19 miles northwest of Eunice, moving
northeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hobbs, Nadine, Monument, Humble City, Eunice Airport, Knowles,
Halfway, Lea County Regional Airport, Oil Center and Industrial
Airpark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3294 10310 3269 10306 3248 10306 3233 10372
3272 10378
TIME...MOT...LOC 0309Z 245DEG 24KT 3257 10345
GoudswardThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:14 PM MDT | Special Weather Statement | MAF | Culberson | 46 min |
| Jun 3, 6:20 PM MDT | Special Weather Statement | MAF | Presidio | 40 min |
| Jun 3, 6:46 PM MDT | Special Weather Statement | MAF | Cochran | 44 min |
| Jun 3, 6:57 PM MDT | Special Weather Statement | MAF | Jeff Davis | 48 min |
| Jun 3, 6:58 PM MDT | Special Weather Statement | MAF | Reeves | 47 min |
| Jun 3, 6:59 PM MDT | Special Weather Statement | MAF | 46 min | |
| Jun 3, 7:29 PM MDT | River Flood Warning | MAF | Brewster | 18 hr |
| Jun 3, 7:36 PM MDT | Special Weather Statement | MAF | Cochran | 39 min |
| Jun 3, 7:38 PM MDT | Special Weather Statement | MAF | Reeves | 52 min |
| Jun 3, 7:44 PM MDT | Special Weather Statement | MAF | Loving, Reeves | 46 min |
| Jun 3, 7:59 PM MDT | Special Weather Statement | MAF | 46 min | |
| Jun 3, 8:03 PM MDT | Special Weather Statement | MAF | Brewster | 42 min |
| Jun 3, 8:19 PM MDT | Special Weather Statement | MAF | Cochran | 41 min |
| Jun 3, 8:27 PM MDT | Special Weather Statement | MAF | Loving, Ward | 48 min |
| Jun 3, 8:40 PM MDT | Special Weather Statement | MAF | Brewster | 65 min |
| Jun 3, 8:43 PM MDT | Special Weather Statement | MAF | Reeves | 62 min |
| Jun 3, 8:45 PM MDT | Special Weather Statement | MAF | Loving | 45 min |
| Jun 3, 8:57 PM MDT | Special Weather Statement | MAF | Yoakum | 48 min |
| Jun 3, 9:42 PM MDT | Special Weather Statement | MAF | Andrews | 48 min |
| Jun 3, 9:48 PM MDT | Special Weather Statement | MAF | Yoakum | 27 min |
| Jun 4, 4:50 PM MDT | Special Weather Statement | MAF | Jeff Davis | 55 min |
| Jun 4, 4:53 PM MDT | Special Weather Statement | MAF | Jeff Davis | 37 min |
| Jun 4, 4:58 PM MDT | Special Weather Statement | MAF | Culberson | 47 min |
| Jun 4, 4:59 PM MDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 61 min |
| Jun 4, 5:40 PM MDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Pecos, Reeves | 50 min |
| Jun 3, 6:26 PM MDT | Special Weather Statement | MAF | Eddy | 49 min |
| Jun 3, 7:18 PM MDT | Special Weather Statement | MAF | Eddy | 42 min |
| Jun 3, 7:29 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 61 min |
| Jun 3, 7:40 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 65 min |
| Jun 3, 7:53 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 52 min |
| Jun 3, 8:27 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 41 min |
| Jun 3, 8:36 PM MDT | Special Weather Statement | MAF | Lea | 39 min |
| Jun 4, 5:17 PM MDT | Special Weather Statement | MAF | Eddy | 43 min |
| Jun 4, 5:47 PM MDT | Special Weather Statement | MAF | Eddy | 43 min |
Nearby
Special Weather Statements in New Mexico, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.